Hail, Yell
- When
- April 13, 9:58 AM CST
- Where
- Yell County, 3.07 mi NE of Corinth
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.100, -93.390
A system approached the state from the Plains. Numerous hail reports were received from this system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A system approached the state from the Plains. Numerous hail reports were received from this system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 5:29 AM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 629 AM CDT FRI APR 13 2007 .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT WITH CEILINGS AT TIMES AT OR BELOW 1000 FEET AND VISIBILITY AT TIMES AT OR BELOW 3 MILES.(38) && .PREV DISCUSSION... /ISSUED 333 AM CDT FRI APR 13 2007/ SHORT TERM...FRIDAY THROUGH MONDAY NIGHT ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE AREA WITH TWO SYSTEMS COMING OUT OF THE SOUTHWEST TO DEAL WITH THIS GO AROUND. LATEST MOISTURE CHANNEL IMAGERY SHOWS A WELL DEFINED MID TO UPPER LEVEL TROUGH OVER THE DESERT SOUTHWEST. UPPER LOW LOCATED OVER SOUTHERN ARIZONA AT THIS TIME AND IS FORECAST TO BE IN THE TEXAS PANHANDLE BY THE END OF FRIDAY. SECOND SYSTEM FOR LATE IN THE PERIOD ALSO SHOWING UP AS ANOTHER CLEARLY DEFINED TROF IN THE CENTRAL PACIFIC. NAM SOLUTION IS SLIGHTLY FASTER MOVING THE PRIMARY SYSTEM THROUGH EARLY IN THE PERIOD VERSUS BOTH THE GFS/WRF10KM AND TO A LESSER DEGREE THE ECMWF. BASED ON THE AMOUNT OF UPSTREAM RIDGING FORECAST BY ALL MODELS...NAM MAY BE TOO FAST AND WILL GO WITH MORE OF A GFS/WRF10KM SOLUTION THIS MORNING. WARM ADVECTION CLOUDS CONTINUE ACROSS THE CWA THIS MORNING WITH 88-D SHOWING RETURNS ACROSS THE NORTHERN PART OF THE FORECAST AREA WITH EVEN A LITTLE THUNDER MIXED IN ACROSS CENTRAL SECTIONS. TEMP/DEW POINT SPREAD STILL IN EXCESS OF 10 DEGREES IN THESE AREAS AND PRECIP LIKELY NOT MAKING IT TO THE GROUND AT THIS TIME. PRECIP CHANCES WILL BE ON THE INCREASE ACROSS THE ENTIRE FORECAST AREA TODAY AS SYSTEM KICKS OUT. AS UPPER LOW LIFTS INTO THE TEXAS PANHANDLE...LEE SIDE CYCLOGENSIS DEEPENS WITH SURFACE REFLECTION LOCATED ALONG THE RED RIVER BY THE END OF THE DAY. WARM FRONTAL BOUNDARY FORECAST TO STRADDLE THE ARKANSAS/LOUISIANA BORDER BY THIS TIME WITH OVERRUNNING PRECIPITATION SETTING UP ACROSS THE REGION AS MOISTURE RIDES UP AND OVER THE BOUNDARY. SURFACE WINDS REMAIN FROM EAST/NORTHEAST WITH DEEPEST MOISTURE REMAINING TO THE SOUTH OF THE WARM FRONTAL BOUNDARY BUT LOCALLY HEAVY RAIN CAN NOT BE EXCLUDED AS PWATS SURGE TO EXCESS OF 1.25 INCHES ACROSS MOST OF THE FORECAST AREA BY THE END OF THE DAY. BUFKIT/MODEL DATA ALL POINT TO HIGHEST PRECIPITATION CHANCES IN THE AFTERNOON WHICH FITS CURRENT GRIDS/ZONES QUITE WELL. ALL INSTABILITY EARLY ON MAINLY ELEVATED AND NOT MUCH OF A SEVERE THREAT EXISTS UNTIL AFTER DARK WHEN COLD FRONT APPROACHES. WARM FRONT FORECAST TO LIFT INTO FAR SOUTHERN ARKANSAS FRIDAY NIGHT WITH BEST CHANCES OF SEVERE WEATHER ALONG AND TO THE SOUTH OF THE BOUNDARY. IF MODELS PAN OUT...MAJORITY OF THE SEVERE WEATHER WILL BE TO THE SOUTH OF THE FORECAST AREA BUT SOUTHERN ARKANSAS...MAINLY SOUTH OF A HOPE TO MONTICELLO LINE COULD SEE ORGANIZED CONVECTION AS THE FRONT MOVES THROUGH OVERNIGHT. LIFTED INDICES NOT VERY IMPRESSIVE AT THIS POINT AND BARELY GET BELOW ZERO TONIGHT AND EVEN THEN JUST BRIEFLY. BELIEVE THIS EVENT WILL BE MORE ABOUT HEAVY RAIN THAN SEVERE WEATHER BUT WILL NOT BE SURPRISED TO SEE AN ISOLATED SEVERE STORM IN THE WARM SECTOR AS SYSTEM EXTREMELY DYNAMIC. ALL MODELS MOVE THE SURFACE LOW/COLD FRONT TO EXTREME SOUTHEAST ARKANSAS BY EARLY SATURDAY WITH PRECIPITATION CHANCES DECREASING RAPIDLY DURING THE DAY WITH BEST CHANCES OVER THE SOUTHEAST EARLY IN THE DAY. WILL HOLD ON TO SLIGHT CHANCE POPS SATURDAY AFTERNOON AS PLENTY OF WRAP AROUND MOISTURE SWINGS THROUGH AROUND THE DEPARTING UPPER LEVEL SYSTEM. SURFACE HIGH PRESSURE/UPPER LEVEL RIDGING RETURNS FOR BOTH SUNDAY AND MONDAY FOR DRY CONDITIONS. AFOREMENTIONED UPPER LOW...CURRENTLY IN THE CENTRAL PACIFIC...WILL MORPH INTO ANOTHER UPPER LEVEL TROF/UPPER LOW OVER THE GREAT BASIN BY SUNDAY AFTERNOON. PRECIPITATION CHANCES INCREASING ONCE AGAIN ON MONDAY NIGHT AS SYSTEM MOVES INTO THE CENTRAL PLAINS. CLOUD COVER/EAST TO NORTHEAST SURFACE FLOW/RAIN WILL ALL WORK TO HOLD TEMPERATURES DOWN TODAY. NORTHWEST FLOW THROUGH THE WEEKEND WILL KEEP TEMPERATURES IN CHECK IN SPITE OF NEARLY FULL SUN SUNDAY. TEMPERATURES DO WARM ON MONDAY AS WINDS TURN BACK TO THE SOUTH IN ADVANCE OF THE NEXT SYSTEM. WENT WITH A BLEND OF MAV/FWC NUMBERS THIS MORNING. LONG TERM...TUESDAY THROUGH THURSDAY THE APPROACHING LOW FROM THE WEST WILL WEAKEN AS IT ARRIVES WITH LOW CENTER PASSING WELL TO THE NORTH. THIS WILL BE A SHORT LIVED EPISODE WITH THE WEAKENED LOW THROUGH OUR AREA IN 24 TO 30 HOURS... THEN THE LONG WAVE RIDGE WILL REESTABLISH ITSELF. MODELS A LITTLE INCONSISTENT WITH THEIR HANDLING OF THIS FEATURE AND DECIDED TO SHOTGUN CHANCE POPS TUESDAY/TUESDAY NIGHT AND HOPE THE MODELS COME INTO BETTER AGREEMENT. A QUICK DIMINISHING TREND EVIDENT BY 12Z WEDNESDAY SO MOST OF WEDNESDAY WILL BE FINE WITH ANOTHER WAVE WELL TO THE NORTH BY THE END OF THE PERIOD BUT WILL HOLD OFF ON PRECIP CHANCES FOR NOW. SURFACE HIGH PRESSURE/BROAD RIDGING WILL SETTLE IN AFTER THE SYSTEM PULLS OUT TUESDAY AND KEEP REINFORCING THE SLIGHTLY COOLER THAN NORMAL AIR WHICH MANY HAVE ENJOYED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 54 44 54 39 / 70 100 50 20 CAMDEN AR 68 55 61 43 / 60 100 30 10 HARRISON AR 49 38 49 35 / 90 100 50 10 HOT SPRINGS AR 62 49 59 40 / 70 100 30 10 LITTLE ROCK AR 61 49 59 40 / 60 100 40 20 MONTICELLO AR 69 57 64 44 / 40 100 40 20 MOUNT IDA AR 61 48 57 38 / 90 100 30 10 MOUNTAIN HOME AR 49 38 49 35 / 90 100 50 20 NEWPORT AR 56 46 56 41 / 60 100 50 20 PINE BLUFF AR 64 55 62 42 / 50 100 40 20 RUSSELLVILLE AR 58 45 53 38 / 90 100 40 10 SEARCY AR 59 48 58 40 / 60 100 40 20 STUTTGART AR 62 53 60 41 / 40 100 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 13 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM CURRENTLY IN THE SOUTHWEST PART OF THE NATION WILL MOVE ACROSS SOUTHERN ARKANSAS DURING THE PERIOD BRINGING A CHANCE OF HEAVY RAIN AND POSSIBLE SEVERE WEATHER TO THE NATURAL STATE. SCATTERED SHOWERS WILL BE POSSIBLE MOST OF THE MORNING WITH WIDESPREAD RAIN DEVELOPING DURING THE AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE BEST CHANCES OVER THE SOUTHERN PART OF THE STATE. A WARM FRONT IS FORECAST TO MOVE EASTWARD AND STRADDLE THE LOUISIANA AND ARKANSAS BORDER BY THE END OF THE DAY. COPIOUS AMOUNTS OF GULF MOISTURE WILL RIDE UP AND OVER THE BOUNDARY. THE RESULT WILL BE WIDESPREAD...LOCALLY HEAVY...RAIN ACROSS THE FORECAST AREA. THE WARM FRONT IS THEN EXPECTED TO MOVE SLOWLY TO THE NORTH LATE THIS AFTERNOON OR EARLY TONIGHT. AREAS ALONG AND TO THE SOUTH OF THE BOUNDARY WILL HAVE THE BEST CHANCES OF SEEING ORGANIZED SEVERE WEATHER ESPECIALLY AS THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHERN ARKANSAS. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE SOUTH OF A HOPE TO MONTICELLO LINE BUT ISOLATED SEVERE THUNDERSTORMS COULD OCCUR FURTHER NORTH...ROUGHLY ALONG AN ARKADELPHIA TO PINE BLUFF LINE. THE ATMOSPHERE APPEARERS TO REMAIN TOO STABLE FOR SEVERE WEATHER NORTH OF THIS LINE BUT AN ISOLATED THUNDERSTORM OF TWO WILL REMAIN POSSIBLE. THE SEVERE STORMS...SHOULD THEY DEVELOP IN THE WARM SECTOR...WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND POSSIBLY A TORNADO OR TWO. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE WEATHER OVER FAR SOUTHWEST ARKANSAS WITH A SLIGHT RISK AS FAR NORTH AS A BRINKLEY TO CONWAY TO CLARKSVILLE LINE. THE POSSIBILITY OF HEAVY RAIN WILL CONTINUE ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH MOST OF THE NIGHT WITH PRECIPITATION CHANCES DECREASING TOWARDS MORNING AS THE SYSTEM PULLS AWAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH COOLER WEATHER TO RETURN FOR THE WEEKEND. WARMER TEMPERATURES ARE THEN EXPECTED FOR MONDAY. THE NEXT SYSTEM WILL APPROACH ON TUESDAY AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WHICH WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1045 AM CDT FRI APR 13 2007 ARZ021-022-030-038-131645- JOHNSON-LOGAN-POPE-YELL- 1045 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LOGAN...POPE AND YELL COUNTIES UNTIL 1145 AM CDT... AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS JUST EAST OF PARIS AND ABOUT 10 MILES SOUTH OF DANVILLE...MOVING NORTHEAST AT 50 MPH. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS WEST CENTRAL ARKANSAS THROUGH THE REMAINDER OF THE MORNING. SMALL HAIL...ONE HALF INCH OR LESS CAN BE EXPECTED WITH THESE STORMS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1058 AM CDT FRI APR 13 2007 ARZ037-131630- SCOTT- 1058 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR SCOTT COUNTY UNTIL 1130 AM CDT... AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAKE HINKLE...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...ONE HALF INCH OR LESS IS EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WINFIELD...OLIVER...CAUTHRON... WALKER MOUNTAIN...LITTLE PINES RECREATION AREA...CHALYBEATE MOUNTAIN...PLEASANT HILL AND EVENING SHADE. 44
The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24472, 24473, 24484, 24474, 24475, 24476, 24481, 24477, 24478, 24479, 24480, 24482, 24483.